Period Dilema

Patient

Q: I am 20 years old weighing 84 Kgs. My periods have stopped since may. My last date was 15th may. after this cycle.. I had spotting for a few days a too. Now in the begining of August i took Primmolut Nor 10mg for 10 days (2 times daily). Today is the forth day and I still dont have my periods.

I took the medication because i had to go for Ummrah (holy pilimgriage.)

My mom keeps pushing me to see a doctor. I just want to know is not having periods now a sign of worry?

Doctor

A:   Thank you for your question. Given your young age, we are indeed concerned that disruption in your menstrual cycled could be due to an adverse side effect of the medication that you have taken. Primolut Nor contains the active ingredient Norethisterone which is a synthetic analog of the naturally occurring female hormone progesterone. This medication is used to treat a several different menstrual disorders but is not indicated for delaying one's menstrual period for any means other than a medical reason. We strongly recommend that you go to a doctor to be examined and to determine if this medication has effected our menstrual cycle or if you have any other endocrinological condition effecting your menstrual cycle. Furthermore, conditions such as premature ovarian failure can lead to disruption of the normal menstrual cycle. This is a condition that needs to be carefully investigated for by your doctor before a definitive diagnosis is made. Please seek medical attention as soon as possible as it has been several months since your last normal menstrual period

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: I was prescribed .5 mg clonazepam for anxiety. I took it 27 hours ago. Am I okay to enjoy a few drinks?

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: Hello I feel I may have an iron deficiency. I have been lightheaded and dizzy upon standing. I have also been more fa...

Q: I have had numerous symptoms for a longtime including chronic fatigue, anxiety, depression, and digestive issues. My ...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews